Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pain with Pentasa


02-28-2017, 01:19 AM   #1
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
Pain with Pentasa

This week I switched from Apriso to Pentasa. I am also currently tapering prednisone to deal with a flare. I am feeling much better, and my flare symptoms have gone away...However since I started the Pentasa I've had some stomach pain - a sort of heavy feeling in my gut - that feels better after I eat. Anyone else experience this with Pentasa? Did you stay on it? Lower the dose?

Last edited by Magnolia24; 02-28-2017 at 01:50 AM.
02-28-2017, 09:40 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I was only on Pentasa for a short amount of time. They switched me to Lialda. I would contact your GI and let him know what is going on.
02-28-2017, 08:38 PM   #3
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
Yep, definitely planning on mentioning it to my doctor when I see her next...Just wondered if anyone had a similar sensation with it. Not as bad today, so I don't feel too worried.

What was the reasoning for switching to Lialda?
02-28-2017, 08:41 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I think because some of my Crohns is in my colon and Lialda is supposed to help there.

03-02-2017, 10:27 AM   #5
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
How're you doing now? No, I have not had that sensation with my Pentasa and am still on it myself as you can see. Where is your inflammation? I'm wondering if it's possible that the pain could actually be part of your flare. But, I would make sure to ask your doctor's office about it to make sure. Please keep us updated.
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday, Canasa Suppositories (when needed) 1000mg 1xday

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350
03-02-2017, 03:48 PM   #6
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
Still having some tummy discomfort...Nothing debilitating, but not fun. I wake up feeling good, then it develops through the day, and is relieved when I eat. By late evening I have gas pains and slight bloating.

My inflammation was all through the colon up to through the Ileum..and I still need to go in for an MRI to see if the small bowel is affected. I've wondered if it's the flare and not the Pentasa as well - It felt linked to the Pentasa because I had a couple good days without these symptoms before I started taking it where I was just on Prednisone. It is also just a different sensation than the flare pain I was feeling before, and I am no longer having D...It almost feels like everything is too slowed down.

I notice that you are on a lower dose of Pentasa than I am taking. I wonder if that could be an option. Going back in for more blood work and such this week, so I'm planning on asking about it.

Thanks for checking in.
03-02-2017, 05:01 PM   #7
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
Yeah, it does sound more like the flare causing you all that than the Pentasa. And, it sounds like the medication might actually be helping you even though you're not totally seeing it. But, it sure is one to ask your doctor about. I hope you can get a handle on it...
03-02-2017, 05:43 PM   #8
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
Yeah perhaps...Everything that is happening is listed as common Pentasa side effects, so it's hard to say. We shall see.

And absolutely, I've gotten a lot of relief from where I was a couple weeks ago - Definitely grateful for that.
03-03-2017, 03:50 PM   #9
luckysparks
 
Join Date: Mar 2017
I took 2 pills of pentasa this morning and had bad stomach cramps. it went away after awhile when I drank some lemon ginger tea. I am not sure it is part of the side effect of pentasa. I only started taking the medication for about a week and I think this is the first time I had stomach cramps after taking it.
03-04-2017, 12:47 AM   #10
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
What was the reason to start taking it? Were you in a flare, or did you change maintenance medication?
03-04-2017, 09:27 PM   #11
luckysparks
 
Join Date: Mar 2017
Had a colonoscopy and doc saw a 5mm in ulcer ileum. Biopsied couldn't confirm crohn so I'm scheduled for a pill cam. My doc prescribed it for me because I was having lower right side pain for awhile. Today when I took the meds, I didn't have any cramps. Not sure was it because I took it with food in my stomach.
03-04-2017, 10:18 PM   #12
Magnolia24
Senior Member
 
Magnolia24's Avatar
 
Join Date: Nov 2013
Location: Oregon

My Support Groups:
I've been feeling better the last couple days too. Hoping things continue looking up as I taper off the pred.
03-04-2017, 10:21 PM   #13
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I've been feeling better the last couple days too. Hoping things continue looking up as I taper off the pred.
I hope you keep improving

Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pain with Pentasa
Thread Tools


All times are GMT -5. The time now is 04:08 PM.
Copyright 2006-2017 Crohnsforum.com